Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2006, Article ID 28131, 12 pages
http://dx.doi.org/10.1155/IJMMS/2006/28131

On the 2-orthogonal polynomials and the generalized birth and death processes

Department of Mathematics, Faculty of Science, University of Badji Mokhtar, Annaba, P.O. Box 12, Annaba 23000, Algeria

Received 16 May 2005; Revised 1 May 2006; Accepted 4 May 2006

Copyright © 2006 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. P. Boas Jr., “The Stieltjes moment problem for functions of bounded variation,” Bulletin of the American Mathematical Society, vol. 45, pp. 399–404, 1939. View at Google Scholar · View at Zentralblatt MATH
  2. K. Douak and P. Maroni, “Une caractérisation des polynômes d-orthogonaux “classiques” [A characterization of “classical” d-orthogonal polynomials],” Journal of Approximation Theory, vol. 82, no. 2, pp. 177–204, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. M. E. H. Ismail, J. Letessier, and G. Valent, “Linear birth and death models and associated Laguerre polynomials,” Journal of Approximation Theory, vol. 56, no. 3, pp. 337–348, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. E. H. Ismail, J. Letessier, and G. Valent, “Quadratic birth and death processes and associated continuous dual Hahn polynomials,” SIAM Journal on Mathematical Analysis, vol. 20, no. 3, pp. 727–737, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. E. H. Ismail, D. R. Masson, J. Letessier, and G. Valent, “Birth and death processes and orthogonal polynomials,” in Orthogonal Polynomials and Their Applications (Columbus, Ohio, 1989), P. Nevai, Ed., vol. 294 of NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., pp. 229–255, Kluwer Academic, Dordrecht, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. Karlin and J. McGregor, “The differential equations of birth-and-death processes, and the Stieltjes moment problem,” Transactions of the American Mathematical Society, vol. 85, no. 2, pp. 489–546, 1957. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J. Letessier and G. Valent, “The generating function method for quadratic asymptotically symmetric birth and death processes,” SIAM Journal on Applied Mathematics, vol. 44, no. 4, pp. 773–783, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. D. P. Maki, “On birth-death processes with rational growth rates,” SIAM Journal on Mathematical Analysis, vol. 7, no. 1, pp. 29–36, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. P. Maroni, “L'orthogonalité et les récurrences de polynômes d'ordre supérieur à deux,” Annales de la Faculté des Sciences de Toulouse. Série VI. Mathématiques, vol. 10, no. 1, pp. 105–139, 1989. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet